Safety Alerts & Recalls
What does this mean?
People sometimes take more acetaminophen than the labeling recommends. Others unknowingly take multiple products containing acetaminophen at the same time. Taking more than the recommended dosage of acetaminophen may increase your risk for severe liver damage. Alcohol use can also increase the risk of liver damage with acetaminophen. The revised labeling will help you better identify which over-the-counter products contain acetaminophen.
Since the recommended dosage of acetaminophen depends on several factors, please talk to your doctor or pharmacist to find out your recommended dosage of acetaminophen. When using pain relievers, fever reducers, or cough and cold medications, please read the labeling and follow the directions on the package to make sure you are not exceeding your recommended dosage of acetaminophen. If you have any other questions about acetaminophen or pain relievers, fever reducers or cough and cold medication, please follow up with your doctor or pharmacist.
FDA Requires Additional Labeling for Over-the-Counter Pain Relievers and Fever Reducers
The Food and Drug Administration announced it will require manufacturers of over-the-counter (OTC) pain relievers, fever reducers and cough and cold medications that contain acetaminophen (the active ingredient in Tylenol and many other brands) to revise their labeling to include warnings about potential safety risks, such as liver damage, associated with the use of these popular drugs.
For more information, please visit: more information here